Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Oscillation of linear second-order differential systems


Authors: Man Kam Kwong, Hans G. Kaper, Kazuo Akiyama and Angelo B. Mingarelli
Journal: Proc. Amer. Math. Soc. 91 (1984), 85-91
MSC: Primary 34C10
DOI: https://doi.org/10.1090/S0002-9939-1984-0735570-8
MathSciNet review: 735570
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This article is concerned with the oscillatory behavior at infinity of the solution $y:[a,\infty ) \to {{\mathbf {R}}^n}$ of a system of second-order differential equations, $y''\left ( t \right ) + Q\left ( t \right )y\left ( t \right ) = 0$, $t \in [a,\infty )$; $Q$ is a continuous matrix-valued function on $[a,\infty )$ whose values are real symmetric matrices of order $n$; it is assumed that the largest eigenvalue of the matrix $\int _a^t {Q\left ( s \right )ds}$ tends to infinity as $t \to \infty$. Various sufficient conditions are given which guarantee oscillatory behavior at infinity; these conditions generalize those of Mingarelli [C.R. Math. Rep. Acad. Sci. Canada 2 (1980), 287-290, and Proc. Amer. Math. Soc. 82 (1981), 593-598].


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34C10

Retrieve articles in all journals with MSC: 34C10


Additional Information

Keywords: Matrix differential equation, oscillation theory, matrix Riccati equation, Riccati inequality
Article copyright: © Copyright 1984 American Mathematical Society